Alert archive / South Carolina / Tornado Warnings in 2022

Tornado Warning 5, NWS Wilmington, NC

May 27, 2022Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this tornado warning at May 27, 2022, 4:24 PM EDT for Horry County, Marion County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2022, 4:24 PM EDT (20:24 UTC)
Expired
May 27, 2022, 5:00 PM EDT
In force
36 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WFUS52 KILM 272024
TORILM
SCC051-067-272100-
/O.NEW.KILM.TO.W.0005.220527T2024Z-220527T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
424 PM EDT Fri May 27 2022

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northwestern Horry County in northeastern South Carolina...
  South central Marion County in northeastern South Carolina...

* Until 500 PM EDT.
    
* At 424 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Pee Dee Crossroads, or 11 miles west of Conway,
  moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Horry around 445 PM EDT.
  Homewood around 450 PM EDT.
  Adrian around 455 PM EDT.
  Bayboro and Allsbrook around 500 PM EDT.

Other locations impacted by this tornadic thunderstorm include Aynor
and Loris Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3379 7932 3380 7933 3381 7931 3383 7932
      3383 7933 3384 7934 3384 7937 3387 7939
      3417 7901 3395 7879 3372 7927
TIME...MOT...LOC 2024Z 234DEG 26KT 3385 7926 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DCH
2 follow-up statements
997 
WWUS52 KILM 272039
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
439 PM EDT Fri May 27 2022

SCC051-067-272100-
/O.CON.KILM.TO.W.0005.000000T0000Z-220527T2100Z/
Horry SC-Marion SC-
439 PM EDT Fri May 27 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN HORRY AND SOUTH CENTRAL MARION COUNTIES...
    
At 436 PM EDT, a severe thunderstorm capable of producing a tornado 
was located near Pee Dee Crossroads, or 7 miles west-northwest of 
Conway, moving east-northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Conway and Horry around 445 PM EDT.
  Homewood around 455 PM EDT.
  Hickory Grove and Adrian around 500 PM EDT.
  Bayboro around 500 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3379 7932 3380 7933 3381 7931 3383 7932
      3383 7933 3384 7934 3384 7937 3387 7939
      3417 7901 3395 7879 3372 7927
TIME...MOT...LOC 2036Z 249DEG 22KT 3387 7918 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DCH
397 
WWUS52 KILM 272055
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
455 PM EDT Fri May 27 2022

SCC051-067-272104-
/O.EXP.KILM.TO.W.0005.000000T0000Z-220527T2100Z/
Horry SC-Marion SC-
455 PM EDT Fri May 27 2022

...THE TORNADO WARNING FOR NORTHWESTERN HORRY AND SOUTH CENTRAL
MARION COUNTIES WILL EXPIRE AT 500 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds up to 40 mph are still possible with this thunderstorm.

LAT...LON 3379 7932 3380 7933 3381 7931 3383 7932
      3383 7933 3384 7934 3384 7937 3387 7939
      3417 7901 3395 7879 3372 7927
TIME...MOT...LOC 2054Z 234DEG 26KT 3394 7906 

$$

DCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at May 27, 3:42 PM EDT, 42 minutes earlier.

Area forecast discussion, May 27, 3:42 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
342 PM EDT Fri May 27 2022

.SYNOPSIS...
Showers and thunderstorms ahead of a cold front will come to an end
this evening. A weak pressure pattern accompanied by mostly dry and
warm weather is expected for much of the Memorial Day weekend.
Fairly low rain chances expected into mid next week with
temperatures trending above normal.

&&

.NEAR TERM /THROUGH SATURDAY/...
Latest surface analysis shows a cold front extending from the
Louisiana Gulf coast to Appalachia to the Ohio River Valley. Showers
and storms have fired ahead of this front today, with a few storms
being strong or severe. Latest outlook from the Storm Prediction
Center (SPC) paints the central portion of the forecast area in a
"Slight Risk" (threat level 2/5) for severe weather, extending from
along and east of I-95 to Wilmington and Burgaw. Second wave of
storms is currently making its way through the area, now east of the
I-95 corridor, soon to cross the border into southeast NC. MLCAPE
generally in the 1000-1500J/kg range, with LI at -5 degrees C and
40kts of effective bulk shear to work with. Despite the relatively
low LCLs and LFCs, low- and mid-level lapse rates are rather tame,
so it'll be hard to sustain severe thresholds for the rest of the
afternoon. Still, damaging winds and an isolated tornado cannot be
ruled out, with hail being a secondary threat. As storms continue to
move east and the atmosphere begins to lose peak heating, the severe
threat should start to decrease. Severe threat should be over this
evening.

High pressure currently in eastern Oklahoma will start to move to
the ENE behind the cold front, settling into the Ohio River Valley
by late Saturday afternoon. Aloft, trough axis will move over and
offshore of the area Saturday morning and afternoon. Expecting a
drying trend here, with precipitable water values dropping below an
inch inland. However, with some semblance of vorticity aloft from
the trough, the seabreeze may provide just enough lift for a very
brief, isolated shower or thunderstorm in the Cape Fear region.

Lows tonight in the mid-to-upper 60s inland and near 70 at the
coast. Highs Saturday in the upper 80s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Surface front will slowly become diffuse over the area through
Sunday leaving a weak pressure pattern in place. Aloft, mid level
ridging will become dominant. This combined with dry mean layer RH
air/pwats around an inch at times will yield pleasant weather. Some
of the guidance showing a few showers with sea breeze convergence on
Sunday but current thinking here is mainly some enhancement in
diurnal Cu vs. measurable precip. Slightly more moisture for
Memorial Day Monday with a little more onshore SE flow around weak
high pressure east of Oregon Inlet, primarily over SC. Have handled
with low end pops (less than 30% for most) for now which in general
is slightly lower than some of the blended guidance that came in
today...given plenty of gfs/ecmwf ensemble members keeping area dry.
Temps look pleasant, with highs in the upper 80s to low 90s except
slightly cooler near the beaches. Lows will be low to mid 60s
Saturday night before warming a couple of degrees Sunday night and
Monday night (mid to upper 60s).

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Fairly weak pressure pattern looks to persist at the surface through
the middle of next week while aloft, mid level ridging looks to be
the dominant feature esp. just to our NW. Guidance has been wavering
a bit with a mid/upper low off FL/GA into mid next week, which may
extend a weak surface reflection north off the SE coast. Forecast
will be dependent on how far offshore these features are. Not enough
confidence to show much more than a 20 pop at this point Tue through
Thu. That said, as the features eventually lift north/weaken...along
with larger scale troughing beginning to move over the NE US, have
slightly better shower/tstm chances later in the week. This also
coincides with a potential surface cold front approaching from the
north by the beginning of next weekend. Temps generally a category
or so above normal Tue through Thu, possibly coming down slightly
Fri with aforementioned troughing developing along with a bit more
cloud cover. Overall expect plenty of time with fair weather, and at
this point not seeing much chance for appreciable rainfall until at
least late next week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
All terminals currently in or trending toward MVFR to open the
18Z TAF period. First round of strong to potentially severe
storms is over, with the second wave currently entering KFLO.
Used TEMPO groups to help show the timing of the storms, with
KFLO and KLBT possibly recording TSRA until 23Z. Coastal
terminals show a similar or somewhat later trend towards 00Z.
Recent trends have shown thunderstorm gusts exceeding 35kts,
with severe damaging winds possible. Severe threat diminishes
around 00Z.

Winds veer more WNW tonight, with skies starting to clear out
from west to east. KFLO and KLBT have the best chance at seeing
some MVFR fog before sunrise Saturday morning, but confidence
is not necessarily high there. Said potential fog mixes out
after sunrise, with some variable winds possible.

Extended Outlook...Mainly VFR this weekend into early next
week. Exception is some morning stratus/fog especially near the
coast.

&&

.MARINE...
Through Saturday...Small Craft Advisory conditions continue tonight
as a cold front approaches. The front moves offshore of the local
waters late tonight, and winds veer to the west. At this point,
winds and seas calm down below SCA thresholds. By Saturday
afternoon, winds go back to the south at 10-15kts, with seas
dropping down to 2-4ft.

Saturday Night through Wednesday...Still anticipating benign boating
conditions for the back half of the Memorial Day weekend with a weak
pressure pattern in place. Winds will be below 15kts Saturday night
through Wednesday, mostly from the SE to E but expect some
variability given the pattern. Local enhancements near the coast in
the afternoons with sea breeze should still be mostly below 15kts.
Seas also look tame, with lingering, dominant 2-3ft SSE waves at 6-
7s Sat night into early Sun easing to 2ft or less by early to mid
week, in a mix of 5-8s energy from E and SE directions.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ254-
     256.
     Small Craft Advisory until 2 AM EDT Saturday for AMZ250-252.

&&

SYNOPSIS...ILM
NEAR TERM...IGB
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...IGB
MARINE...IGB/MCW
Hazardous weather outlook, May 27, 3:57 PM EDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
357 PM EDT Fri May 27 2022

NCZ110-282000-
Coastal Brunswick-
357 PM EDT Fri May 27 2022

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An enhanced risk of rip currents may continue through Memorial Day
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-282000-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
357 PM EDT Fri May 27 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An enhanced risk of rip currents may continue through Memorial Day
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-282000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
357 PM EDT Fri May 27 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-282000-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
357 PM EDT Fri May 27 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
282000-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
357 PM EDT Fri May 27 2022

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Strong to severe storms are possible this evening. Damaging winds an
isolated tornado are the biggest threats, with hail being a secondary
threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IGB

In the hours before

Special weather statement, May 27, 10:39 AM EDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1039 AM EDT Fri May 27 2022

NCZ105>110-271530-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Coastal New Hanover NC-Inland Pender NC-Coastal Brunswick NC-
1039 AM EDT Fri May 27 2022

...Strong thunderstorms will impact portions of New Hanover, Pender
and eastern Brunswick Counties through 1130 AM EDT...

At 1038 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from White Stocking to near Bald Head Island.
Movement was northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilmington, Leland, Carolina Beach, Burgaw, Wrightsville Beach, Kure
Beach, Surf City, Bald Head Island, Snows Cut, Rich Inlet, South
Masonboro Island, Figure Eight Island, North Masonboro Island,
Hampstead, Boiling Spring Lakes, Southport, Topsail Beach, Penderlea,
Maple Hill and Hightsville.

This includes the following highways...
 Interstate 40 between mile markers 389 and 416.
 Interstate 140  US Route 17 in Brunswick County between mile markers
41 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3432 7769 3417 7783 3384 7797 3386 7801
      3388 7800 3387 7802 3389 7803 3473 7810
      3473 7801 3471 7798 3472 7768 3448 7758
      3444 7752
TIME...MOT...LOC 1438Z 210DEG 32KT 3457 7786 3390 7796

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MW
Special weather statement, May 27, 10:43 AM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1043 AM EDT Fri May 27 2022

NCZ096-099-105-109-271530-
Inland Brunswick NC-Columbus NC-Inland Pender NC-Bladen NC-
1043 AM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of southwestern Pender,
southeastern Bladen, northwestern Brunswick and Columbus Counties
through 1130 AM EDT...

At 1042 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nakina, or 15 miles south of Whiteville, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whiteville, Bethel, Lake Waccamaw, Sandyfield, Makatoka, Freeland,
Hallsboro, Nakina, Redbug, Exum, Bughill, Longwood, Council, Ash,
Riegelwood, Carvers, Abbottsburg, Honey Island, Old Dock and Mollie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3442 7807 3397 7855 3404 7875 3454 7873
TIME...MOT...LOC 1442Z 210DEG 32KT 3413 7862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MW
Special weather statement, May 27, 1:30 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
130 PM EDT Fri May 27 2022

SCZ032-039-271830-
Williamsburg SC-Florence SC-
130 PM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of Florence and
Williamsburg Counties through 230 PM EDT...

At 127 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Manning, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
      3389 7995 3395 7997 3399 7989 3402 7994
      3402 7995 3429 7960 3423 7954 3418 7957
      3413 7953 3399 7952 3396 7949 3394 7949
      3389 7940 3388 7941 3379 7932 3350 8010
TIME...MOT...LOC 1727Z 233DEG 41KT 3380 8005

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HAWKINS
Special weather statement, May 27, 2:42 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
242 PM EDT Fri May 27 2022

SCZ032-033-039-271945-
Marion SC-Williamsburg SC-Florence SC-
242 PM EDT Fri May 27 2022

...A cluster of strong thunderstorms will impact portions of
southeastern Florence, southern Marion and northern Williamsburg
Counties through 345 PM EDT...

At 240 PM EDT, Doppler radar was tracking several strong
thunderstorms which were moving northeast at 25 mph.

HAZARD...Winds in excess of 35 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake City, Kingstree, Johnsonville, Hemingway, Salters, Hannah,
Cades, Poston, Nesmith, Brittons Neck, Indiantown, Gresham, Henry,
Kingsburg, Stuckey and Williamsburg Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3411 7934 3403 7930 3397 7934 3394 7931
      3391 7930 3389 7926 3384 7926 3383 7925
      3382 7926 3377 7924 3374 7929 3378 7932
      3378 7934 3368 7941 3353 7972 3363 7995
      3375 7996
TIME...MOT...LOC 1840Z 237DEG 16KT 3376 7966

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HAWKINS
Special weather statement, May 27, 3:21 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
321 PM EDT Fri May 27 2022

NCZ099-SCZ032-033-039-055-058-059-272015-
Columbus NC-Marion SC-Northern Horry SC-Williamsburg SC-Florence SC-
Inland Georgetown SC-Central Horry SC-
321 PM EDT Fri May 27 2022

...Strong thunderstorms will impact areas from near Kingstree, SC to
just southwest of Whiteville through 415 PM EDT...

At 315 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm from Galivants Ferry to just north of Kingstree, moving
northeast at 30 mph.  These thunderstorms will move into southern
Columbus County after 4 PM.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could blow around unsecured objects.

Locations impacted include...
Lake City, Mullins, Kingstree, Horry, Tabor City, Loris, Chadbourn,
Bethel, Johnsonville, Pamplico, Fair Bluff, Hemingway, Cades,
Nesmith, Rains, Southeastern Community College, Morrisville,
Galivants Ferry, Sidney and Clarendon.

This includes SC Highway 22 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3375 7998 3445 7883 3416 7856 3352 7965
      3369 8000
TIME...MOT...LOC 1915Z 238DEG 31KT 3403 7917

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HAWKINS
Special weather statement, May 27, 4:14 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
414 PM EDT Fri May 27 2022

SCZ032-033-058-059-272100-
Marion SC-Northern Horry SC-Florence SC-Central Horry SC-
414 PM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of southeastern
Florence, northern Horry and south central Marion Counties through
500 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brittons Neck, or 13 miles west of Conway, moving northeast at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Conway, Horry, Loris, Hickory Grove, Homewood, Adrian, Pee Dee
Crossroads, Brittons Neck, Goretown, Bayboro, Allsbrook, Green Sea,
Aynor and Loris Community Hospital.

This includes SC Highway 22 between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3380 7933 3381 7936 3390 7942 3419 7894
      3399 7872 3374 7929
TIME...MOT...LOC 2013Z 239DEG 28KT 3387 7929

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:52 AM EDTSpecial Weather StatementILMWilliamsburg53 min
May 27, 7:43 AM EDTSpecial Weather StatementILMGeorgetown, Williamsburg47 min
May 27, 8:07 AM EDTSpecial Weather StatementILMDillon, Florence, Marion, Marlboro38 min
May 27, 8:29 AM EDTSpecial Weather StatementILMGeorgetown, Williamsburg46 min
May 27, 8:48 AM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg27 min
May 27, 9:16 AM EDTSpecial Weather StatementILMGeorgetown, Horry, Marion44 min
May 27, 1:30 PM EDTSpecial Weather StatementILMFlorence60 min
May 27, 1:43 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg47 min
May 27, 2:42 PM EDTSpecial Weather StatementILMMarion, Williamsburg63 min
May 27, 3:21 PM EDTSpecial Weather StatementILMMarion, Williamsburg54 min
May 27, 4:14 PM EDTSpecial Weather StatementILMHorry46 min
May 27, 5:04 PM EDTSpecial Weather StatementILMHorry41 min
May 27, 5:06 PM EDTSpecial Weather StatementILMWilliamsburg54 min
May 27, 5:45 PM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg18 min
May 27, 6:24 PM EDTSpecial Weather StatementILMWilliamsburg36 min

Nearby

Tornado Warnings in South Carolina, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.